MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.: symmetry standard 3.0 - 40/4t/90 was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located approximately 1mm distally of the distal marker band.An examination of the balloon material and distal marker band identified no issues.A visual and tactile examination found no kinks or damage to the hypotube of the device.A visual examination identified no damage to the tip of the device.A visual examination identified no damage present in the balloon cones and marker bands.
 
Event or Problem Description
Reportable based on device analysis completed on 28apr2020.It was reported that balloon inflation failure occurred.The 99% stenosed target lesion was located in an anastomosis shunt in a severely tortuous and moderately calcified vessel.A 3.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the procedure, the balloon failed to inflate despite application of pressure.The procedure was completed with a different device.No patient complications were reported.However, device analysis revealed balloon pinhole.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10078701
Report Number2134265-2020-05905
Device Sequence Number19538845
Product Code LIT
UDI-Device Identifier08714729181675
UDI-Public08714729181675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0023871031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1